Alabama, 2005Flash Flood in Alabama, July 14, 2005
July 14, 2005 · NWS BMX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $150,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 14, 1:40 PM CST, 3 hours 53 minutes earlier.
Area forecast discussion, Jul 14, 1:40 PM CST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
240 PM CDT THU JUL 14 2005
.SHORT TERM...(TONIGHT THRU SUNDAY)
CONVECTION IS DEVELOPING AS EXPECTED ALONG TWO PRIMARY BOUNDARIES.
AIRMASS WILL BE WORKED OVER QUICKER ACROSS SOUTHERN COUNTIES AS
TSTMS DEVELOPED MUCH EARLIER THAN CONVECTION ACROSS NORTHERN
COUNTIES. BEST CHANCE OF RAIN THIS EVENING WILL BE ACROSS
NORTHERN COUNTIES AS LINE OF STORMS CURRENTLY MOVING INTO
NORTHERN PORTIONS OF COUNTY WARNING AREA CONTINUES TO MOVE
SOUTHWARD. AS PER PREVIOUS NIGHTS...MOST OF THE CONVECTION WILL
DISSIPATE BEFORE MIDNIGHT BUT ISOLATED SHOWERS AND THUNDERSTORMS
WILL CONTINUE AFTER MIDNIGHT. A LEAST ONE ACTIVE DAY OF TSTMS
ON TAP FOR TOMORROW. UPPER TROF AXIS EXTENDING SOUTHWEST FROM
UPPER LOW WILL GET HUNG UP ALONG THE MISSISSIPPI RIVER AS UPPER
RIDGE OVER THE EASTERN SEABOARD SHIFTS WESTWARD. THE RIDGE SHOULD
MOVE FAR ENOUGH TO THE WEST BY SUNDAY TO RESULT IN A DECREASE IN
TSTM ACTIVITY ACROSS CENTRAL ALABAMA.
DUE TO VERY TROPICAL AIRMASS ACROSS AREA WITH DEWPOINTS IN THE
MID 70S...TEMPERATURES WILL BE ABOVE NORMAL AT NIGHT AND SLIGHTLY
BELOW NORMAL DURING THE DAY. DUE TO BUILDING UPPER RIDGE THIS
WEEKEND...HIGHS WILL BE BACK TO AVERAGE MID JULY READINGS BY
SUNDAY.
.LONG TERM...(MONDAY THRU THURSDAY)
NOT MUCH CHANGE IN THE UPPER LEVEL PATTERN ACROSS THE REGION WITH
WITH A BROAD UPPER RIDGE ACROSS THE SOUTHERN UNITED STATES. DUE
TO PRESENCE OF UPPER RIDGE...TROPICAL CYCLONE EMILY FORECAST TO
STAY IN THE SOUTHERN GULF OF MEXICO. RAIN CHANCES AND
TEMPERATURES WILL BE NEAR AVERAGE VALUES.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 72 88 71 88 / 60 60 40 50
ANNISTON 73 88 71 89 / 60 70 40 50
BIRMINGHAM 73 87 73 89 / 60 70 40 50
TUSCALOOSA 73 88 72 91 / 40 70 40 50
CALERA 72 87 72 90 / 40 70 40 50
AUBURN 71 89 71 91 / 30 70 40 40
MONTGOMERY 73 89 73 91 / 30 70 40 40
TROY 72 89 73 91 / 30 70 40 40
&&
.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
58/ROSE
Hazardous weather outlook, Jul 14, 12:44 PM CST, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
144 PM CDT THU JUL 14 2005
ALZ011>015-017>050-151845-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
144 PM CDT THU JUL 14 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...(THIS AFTERNOON AND TONIGHT).
SCATTERED NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH
TONIGHT...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 85. WITH THE
ATMOSPHERE STILL VERY TROPICAL...LOCALIZED HEAVY DOWNPOURS ARE
POSSIBLE. SOME SPOTS WILL RECEIVE IN EXCESS OF TWO INCHES OF RAIN IN
A SHORT PERIOD OF TIME. FLASH FLOOD WARNINGS MAY BE REQUIRED THIS
AFTERNOON IN ASSOCIATION WITH THE HEAVIEST THUNDERSTORMS. WIND GUSTS
TO 45 MILES PER HOUR DUE TO WET MICROBURST WINDS ARE ALSO POSSIBLE.
MINOR RIVER FLOODING...DUE TO RAINFALL OVER THE WEEKEND ASSOCIATED
WITH HURRICANE DENNIS...WILL CONTINUE IN A FEW LOCATIONS TODAY AND
TONIGHT.
WET MICROBURST POTENTIAL:
BIRMINGHAM...HIGH.
MONTGOMERY...HIGH.
.DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY).
MINOR RIVER FLOODING...DUE TO RAINFALL OVER THE WEEKEND ASSOCIATED
WITH HURRICANE DENNIS...WILL CONTINUE IN A FEW LOCATIONS. RIVER
LEVELS AT ALL LOCATIONS SHOULD BE BELOW FLOOD STAGE BY SATURDAY.
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ON FRIDAY. WITH
THE ATMOSPHERE STILL VERY TROPICAL...LOCALIZED HEAVY DOWNPOURS ARE
POSSIBLE. SOME SPOTS WILL RECEIVE UP TO TWO INCHES OF RAIN IN A SHORT
PERIOD OF TIME.
PATCHY FOG IS ANTICIPATED DURING THE EARLY MORNING HOURS. ISOLATED
LOCATIONS WILL SEE VISIBILITIES DROP TO AROUND 1/2 OF A MILE. THE
FOG WILL GRADUALLY BURN OFF AFTER SUNRISE.
BEYOND FRIDAY...NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.
LINHARES
In the hours before
Special weather statement, Jul 14, 3:42 PM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
442 PM CDT THU JUL 14 2005
ALZ012-142230-
LAMAR-
442 PM CDT THU JUL 14 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LAMAR COUNTY UNTIL 530 PM
CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL IS
LIKELY FROM AN APPROACHING THUNDERSTORM...
AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER MOLLOY...MOVING EAST AT 5 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MOLLOY AND VERNON
THROUGH 530 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. SOME POWER OUTAGES ARE POSSIBLE. AVOID USING
ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. IF YOU FEEL YOUR
SKIN TINGLE...OR YOUR HAIR STAND ON END...SQUAT AS LOW TO THE GROUND
AS POSSIBLE.
ANOTHER THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER
ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG
CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF
UNKNOWN DEPTH.
Special weather statement, Jul 14, 4:12 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
512 PM CDT THU JUL 14 2005
ALZ014-142300-
WINSTON-
512 PM CDT THU JUL 14 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WINSTON COUNTY UNTIL 600
PM CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL IS LIKELY
FROM AN APPROACHING THUNDERSTORM...
AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER GRAYSON...MOVING EAST AT 15 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR GRAYSON AND ADDISON
THROUGH 600 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF
WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG
CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.
Local storm report, Jul 14, 4:21 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
521 PM CDT THU JUL 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM FLASH FLOOD 8 SSW PELL CITY 33.45N 86.33W
07/14/2005 ST. CLAIR AL PUBLIC
VCNTY NEW LONDON
&&
MBAERSpecial weather statement, Jul 14, 4:35 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
535 PM CDT THU JUL 14 2005
ALZ013-142315-
FAYETTE-
535 PM CDT THU JUL 14 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FAYETTE COUNTY UNTIL 615
PM CDT...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER GLEN ALLEN...MOVING EAST AT 15 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WAYSIDE...GLEN ALLEN
AND BAZEMORE THROUGH 615 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS AND VERY
HEAVY RAINFALL. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW
AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING
WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE
POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER
OF UNKNOWN DEPTH.
Local storm report, Jul 14, 4:39 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
539 PM CDT THU JUL 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM FLASH FLOOD 4 W TRUSSVILLE 33.64N 86.66W
07/14/2005 JEFFERSON AL CO-OP OBSERVER
ROADS AND PARKWAYS CLOSED IN AROUND THE ROEBUCK AREA.
&&
JONES/90Special weather statement, Jul 14, 5:29 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
629 PM CDT THU JUL 14 2005
ALZ019>021-150015-
CALHOUN-CHEROKEE-CLEBURNE-
629 PM CDT THU JUL 14 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLEBURNE...CALHOUN AND
CHEROKEE COUNTIES UNTIL 715 PM CDT...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER PIEDMONT...MOVING NORTHEAST AT 35 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR PIEDMONT...BORDEN
SPRINGS...PLEASANT GAP AND FORNEY THROUGH 715 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Flash Flood, Walker
- When
- July 14, 5:33 PM CST to 6:33 PM CST
- Where
- Walker County, Countywide
- Property damage
- $150,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.817, -87.250
Several roads across Walker County were flooded and were temporarily impassable. Several culverts were washed away and many sinkholes developed. Bailey's Restaurant in Carbon Hill was flooded. Several inches of rain fell in a 30 minute time frame.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Georgia, July 14, 20051 death · 6 injured · $132,000 · 5 events
- Flash Flooding and Damaging Winds in New York, July 14, 20051 injured · $240,000 · 56 kt wind · 10 events
- Flash Flood in New York, July 14, 2005$500,000 · 1 event
- Lightning Strike in Florida, July 14, 2005$500,000 · 1 event
- Flash Flooding in Ohio, July 14, 2005$450,000 · 2 events
- Flash Flooding and Damaging Wind in Mississippi, July 14, 2005$365,000 · 50 kt wind · 4 events
- Flash Flood in Alabama, July 14, 2005$300,000 · 1 event
- Flash Flood and Hail in Texas, July 14, 2005$130,000 · 1 in hail · 17 events
- Flash Flood and Damaging Wind in Texas, July 14, 20051 injured · $170,000 · 53 kt wind · 3 events
- Debris Flow in North Carolina, July 14, 2005$50,000 · 1 event
- Flash Flood in Texas, July 14, 2005$25,000 · 1 event
- Flash Flooding in Alabama, July 14, 2005$20,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466774.